MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV12080080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: month and year valid.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a fistulogram, a fortrex device burst.The patient had a venotomy to remove the fragments of balloon but this was unsuccessful.The patient was admitted to hospital and taken for a repeat fistulogram the next day.The fragments from the fortrex balloon were in the subclavian vein near the proximal stent.A stent was used to cage the fragments to the patient's vessel wall.
 
Additional Manufacturer Narrative
Additional information: burst occurred during balloon inflation in the great saphenous vein (gsv).If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8339230
Report Number2183870-2019-00073
Device Sequence Number1774813
Product Code LIT
UDI-Device Identifier00763000106430
UDI-Public00763000106430
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2021
Device Catalogue NumberA35HPV12080080
Device Lot NumberA744172
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR